Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
193 Doctors are Online

Xray showed mild hyperinflation and linear opacity. Having heavy chest, slight wheeze. On symbicort. Cure?

User rating for this question
Very Good
Answered by

Practicing since : 2004
Answered : 1209 Questions
Two years ago, i had a normal chest exray, Recent xray: now have "mild hyperinflation" and "some linear opacity in lower left base that may be atelestatis XXXXXXX Recent symptoms, chest heavy feeling at times, slight wheeze, but no SOB or cough (though sometimes feeling of wanting to). Age 60, 22 yrs non-smoker, in generally good health. Symptoms came on somewhat suddenly, preceeded by a few days of low grade fever that has never returned. Gp has me on Symbicort, wants me to have another xray in 4-6 weeks. No spirometer test was done. Should i be seeking more testing or go the wait and see route?
Posted Mon, 27 May 2013 in Cancer
Answered by Dr. Indranil Ghosh 30 minutes later
Thanks for your query.

The symptoms and Xray findings point toward an infective process (which might have resolved by now) on the top of underlying chronic lung disease (may be smoking related). Overall, I think wait and watch with a course of antibiotics may be worthwhile.

I feel chances of anything serious is less. If symptoms persist or Xray changes continue to evolve then further testing with CAT scan may be contemplated.

Hope I have answered your query. I will be happy to answer follow-up queries, if any.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Oncologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor